Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 1997, 5:34 AM CDT for Warren County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 1997, 5:34 AM CDT (10:34 UTC)
- Expired
- Jun 21, 1997, 6:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Warren County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:40 AM CDT | Thunderstorm Wind 60 | Monmouth, IL | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4926 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WUUS1 KMLI 211035 RRA SVRMLI ILC015-073-187-195-211130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 534 AM CDT SAT JUN 21 1997 * SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY - NORTHWESTERN ILLINOIS HENRY COUNTY ILLINOIS - NORTHWESTERN ILLINOIS WARREN COUNTY - WEST CENTRAL ILLINOIS WHITESIDE COUNTY - NORTHWESTERN ILLINOIS * UNTIL 630 AM CDT * SOME LOCATIONS AFFECTED MOUNT CARROLL MORRISON GENESEO KEWANEE MONMOUTH * AT 530 AM CDT RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MAQUOKETA TO THE QUAD CITIES TO THE ALEDO TO OQUAWKA. THE LINE IS MOVING EAST AT 25 MPH. * THE STORM WILL BE AT MOUNT CARROLL...MORRISON...GENESEO...KEWANEE AND MONMOUTH BY 600 AM. WIND SPEEDS AS HIGH AS 100 MPH ARE POSSIBLE WITH THESE STORMS. MOVE QUICKLY TO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME. THESE STORMS OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:03 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 2:03 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 202 AM CDT SAT JUN 21 1997 NO TIME FOR DISCUSSION. WX SPEAKS FOR ITSELF. TPH
In the hours before
Special weather statement, Jun 20, 11:49 PM CDT, 5 hours 45 minutes before
IAZ040>042-051>053-063>065-211000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1149 PM CDT FRI JUN 20 1997 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF EASTERN AND NORTHEASTERN IOWA UNTIL 400 AM SATURDAY MORNING... THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN EAST CENTRAL IOWA AND NORTHEAST IOWA...BENTON...CEDAR...IOWA... LINN..DELAWARE...JOHNSON...BUCHANAN...DUBUQUE AND JONES. SOME MAJOR CITIES INCLUDED IN THIS WATCH ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...MANCHESTER...INDEPENDENCE AND TIPTON. STRONG TO SEVERE THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS CENTRAL AND NORTH CENTRAL IOWA LATE THIS EVENING. THESE STORMS WILL BE MOVING ACROSS THE REMAINDER OF IOWA THROUGH THE EARLY MORNING HOURS ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE OCCURRED WITH THESE STORMS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE COMMERCIAL RADIO OUTLET FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER. TEH/PAB
Special weather statement, Jun 20, 11:52 PM CDT, 5 hours 42 minutes before
IAZ040>042-051>053-063>065-211000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1149 PM CDT FRI JUN 20 1997 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF EASTERN AND NORTHEASTERN IOWA UNTIL 400 AM SATURDAY MORNING... THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN EAST CENTRAL IOWA AND NORTHEAST IOWA...BENTON...CEDAR...IOWA... LINN..DELAWARE...JOHNSON...BUCHANAN...DUBUQUE AND JONES. SOME MAJOR CITIES INCLUDED IN THIS WATCH ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...MANCHESTER...INDEPENDENCE AND TIPTON. STRONG TO SEVERE THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS CENTRAL AND NORTH CENTRAL IOWA LATE THIS EVENING. THESE STORMS WILL BE MOVING ACROSS THE REMAINDER OF IOWA THROUGH THE EARLY MORNING HOURS ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE OCCURRED WITH THESE STORMS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE COMMERCIAL RADIO OUTLET FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER. TEH/PAB
Special weather statement, Jun 21, 1:30 AM CDT, 4 hours 4 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-211435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT. THIS INCLUDES ALL COUNTIES WEST OF THE MISSISSIPPI RIVER. SOME CITIES INCLUDED IN THE WATCH ARE CEDAR RAPIDS... DUBUQUE... CLINTON... DAVENPORT... FAIRFIELD AND BURLINGTON. SEVERE THUNDERSTORMS IN THE CEDAR RAPIDS AREA WILL CONTINUE TO PROGRESS SOUTHEAST. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST INFORMATION. HENDRICKS
Special weather statement, Jun 21, 1:32 AM CDT, 4 hours 2 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-211435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT. THIS INCLUDES ALL COUNTIES WEST OF THE MISSISSIPPI RIVER. SOME CITIES INCLUDED IN THE WATCH ARE CEDAR RAPIDS... DUBUQUE... CLINTON... DAVENPORT... FAIRFIELD AND BURLINGTON. SEVERE THUNDERSTORMS IN THE CEDAR RAPIDS AREA WILL CONTINUE TO PROGRESS SOUTHEAST. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST INFORMATION. HENDRICKS
Special weather statement, Jun 21, 3:18 AM CDT, 2 hours 16 minutes before
ILZ001-002-007-009-015>017-024-210935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 318 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM CDT FOR NORTHWEST ILLINOIS ROUGHLY ALONG AND NORTH OF I-80. CITIES INCLUDED IN THE WATCH ARE MOLINE... STERLING/ROCK FALLS... MOUNT CARROLL... FREEPORT... GALVA AND PRINCETON. A WEAKENING LINE OF THUNDERSTORMS FROM FROM DUBUQUE TO NEAR CLINTON WILL MOVE THROUGH THE WATCH AREA WITHIN THE NEXT TWO HOURS. THESE STORMS COULD BECOME SEVERE AGAIN. STAY TUNED FOR POSSIBLE WARNINGS. TPH
Special weather statement, Jun 21, 3:19 AM CDT, 2 hours 15 minutes before
ILZ001-002-007-009-015>017-024-210935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 318 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM CDT FOR NORTHWEST ILLINOIS ROUGHLY ALONG AND NORTH OF I-80. CITIES INCLUDED IN THE WATCH ARE MOLINE... STERLING/ROCK FALLS... MOUNT CARROLL... FREEPORT... GALVA AND PRINCETON. A WEAKENING LINE OF THUNDERSTORMS FROM FROM DUBUQUE TO NEAR CLINTON WILL MOVE THROUGH THE WATCH AREA WITHIN THE NEXT TWO HOURS. THESE STORMS COULD BECOME SEVERE AGAIN. STAY TUNED FOR POSSIBLE WARNINGS. TPH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:00 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 60 min |
| Jun 21, 5:17 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 33 min |
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Whiteside | 56 min |
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | DVN | Carroll | 56 min |
| Jun 21, 5:57 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 48 min |
| Jun 21, 6:19 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.